Hail, Pike
- When
- July 7, 2:13 PM CST
- Where
- Pike County, 3 mi NE of Mc Comb
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.283, -90.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 7, 10:00 AM CST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1100 AM CDT SUN JUL 7 2002 MAIN CONCERNS FOR THIS UPDATE ARE CONCERNING HEAT AND SEVERE THUNDERSTORM POTENTIAL. STARTING WITH SEVERE POTENTIAL...MSAS DATA...MODIFIED SOUNDINGS...AND FORECAST MODEL SOUNDINGS SHOW THE ATMOSPHERE WILL BE VERY UNSTABLE TODAY WITH LIFTED INDICES AS LOW AS -10 AND CAPES APPROACHING 5000 J/KG AS TEMPERATURES REACH THE LOWER TO MID 90S. THE ONLY FAVORABLE SURFACE MOISTURE FLUX CONVERGENCE AREAS AT THE MOMENT ARE BETWEEN BATON ROUGE AND NATCHEZ AND ALONG THE COAST AND IN THE COASTAL WATERS. THE REMAINDER OF THE FORECAST AREA IS IN AN AREA OF MOISTURE FLUX DIVERGENCE AND WILL NEED A LAKE BREEZE/SEA BREEZE REGIME TO INITIATE CONVECTION. THE RIGHT ENTRANCE REGION OF AN UPPER SPEED MAX PROPAGATING WEST JUST OFF THE LA COAST WILL MAXIMIZE UPPER DIVERGENCE AROUND 18Z TODAY...THEN UPPER SUPPORT SHOULD WEAKEN BY EARLY EVENING AS THE MODELS SHOW DIRECTIONAL CONVERGENCE INCREASING OVER THE CENTRAL GULF COAST. SOON TO BE UPDATED HAZARDOUS WEATHER OUTLOOK WILL CONTINUE WORDING OF ISOLATED SEVERE THREAT FROM WET MICROBURSTS/ SEVERE WIND GUSTS. CURRENT FORECAST ONLY HIGHLIGHTS HEAT INDICES AROUND 105 DEGREES IN THE SOUTHWEST MS ZONES. WILL BE UPDATING THE REMAINDER OF THE INTERIOR ZONES TO HIGHLIGHT THE DANGEROUS HEAT INDICES. UPDATES WILL BE OUT SOON. .NEW...NONE LA...NONE. MS...NONE. 22
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-070100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT JUL 7 2002 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS IN PLACE OVER THE FORECAST AREA COMBINED WITH AFTERNOON HEATING WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS LATER TODAY AND PERSISTING INTO THE EVENING HOURS. .THUNDERSTORMS... STORM MOVEMENT TODAY WILL GENERALLY BE FROM NORTHEAST TO SOUTHWEST. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AROUND 2 TO 3 INCHES...FREQUENT LIGHTNING AND WIND GUSTS TO 45 MPH. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...AN ISOLATED STORM OR TWO MAY BRIEFLY APPROACH SEVERE THRESHOLDS WITH THE POTENTIAL FOR SMALL HAIL AND DAMAGING WIND GUSTS. .MARINE HAZARDS... SCATTERED THUNDERSTORMS OUT OF THE NORTHEAST ARE EXPECTED TO MOVE INTO THE COASTAL WATERS DURING THE AFTERNOON AND EVENING HOURS. THE STRONGER SQUALLS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 KNOTS...LOCALLY ROUGH SEAS...FREQUENT LIGHTNING AND REDUCED VISIBILITIES. WATERSPOUTS MAY ALSO BE A POSSIBILITY. .ACTIONS...NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-080100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1115 AM CDT SUN JUL 7 2002 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING... .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS COMBINED WITH A WEAK UPPER AIR DISTURBANCE MOVING WESTWARD ACROSS THE AREA WILL LEAD TO SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON...PERSISTING INTO THE EARLY EVENING HOURS. .SEVERE THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP DURING THE AFTERNOON HOURS. A FEW OF THE STRONGER THUNDERSTORMS MAY REACH SEVERE LEVELS...DUE TO EFFECT OF STRONG DAYTIME HEATING...MOIST UNSTABLE AIR IN THE LOWER PART OF ATMOSPHERE...AND DRY AND COOLER AIR IN THE MID LEVELS OF THE ATMOSPHERE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME CAN BE EXPECTED WITH THE THUNDERSTORM ACTIVITY THIS AFTERNOON. .MARINE HAZARDS... SCATTERED THUNDERSTORMS MOVING OUT OF THE EAST AND NORTHEAST ARE EXPECTED TO MOVE INTO THE COASTAL WATERS DURING THE AFTERNOON AND EVENING HOURS. A FEW OF THE STRONGER SQUALLS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 KNOTS...LOCALLY ROUGH SEAS...FREQUENT LIGHTNING AND REDUCED VISIBILITIES IN TORRENTIAL RAIN. WATERSPOUTS MAY ALSO BE A POSSIBILITY. .EXCESSIVE HEAT... THE COMBINATION OF HIGH HUMIDITY LEVELS AND HOT TEMPERATURES REACHING THE LOWER TO MID 90S WILL RESULT IN HEAT INDICES AROUND 105 DEGREES INLAND FROM THE COAST. COASTAL SECTIONS CAN EXPECT HEAT INDICES FROM 100 TO 104 DEGREES THIS AFTERNOON. .ACTIONS... EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR LATER FORECASTS AND STATEMENTS. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311000.